Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 6, 2021, 11:14 PM CDT for Dawson County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 11:14 PM CDT (04:14 UTC)
- Expired
- Aug 6, 2021, 11:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.25 in
- Wind
- 55
County Dawson County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 3229 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
609
WWUS83 KGID 070414
SPSGID
Special Weather Statement
National Weather Service Hastings NE
1114 PM CDT Fri Aug 6 2021
NEZ060-070445-
Dawson NE-
1114 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northeastern Dawson
County through 1145 PM CDT...
At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Cozad, or 15 miles northwest of Lexington, moving
east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eddyville and Sumner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9997 4105 9943 4079 9943 4089 9999
TIME...MOT...LOC 0414Z 274DEG 29KT 4098 9989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
WeselyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:59 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 6:59 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 659 PM CDT Fri Aug 6 2021 .DISCUSSION...(This evening through Friday) Issued at 403 PM CDT Fri Aug 6 2021 Had a few sprinkles creep into far western portions of the area first thing this morning, but that activity diminished fairly quickly. Things have been dry since then, breezy for some, with temps similar to yesterday. Upper air and satellite data show shortwave ridging making its way through the region, set up between troughing extending from the Great Lakes down toward the Gulf Coast area and an area of low pressure moving through ID. Had some mid- upper level clouds move through earlier in the day...little/no clouds currently in place, though the hazy sky continues due to wildfire smoke. At the surface, the CWA sits to the east of a trough axis associated with low pressure over the panhandle of NE/eastern CO. The southerly winds took a little longer to pick up in speed, but starting to see more gusts of 20-25 MPH, especially across the western half of the CWA. Many spots look to have similar highs to yesterday, 3PM obs are in the upper 80s to mid 90s. Tonight through Saturday... Thunderstorms have already developed along the higher terrain to our west, driven by peak heating and a disturbance moving through the area. Have dry conditions continuing to the early evening hours, with PoPs increasing mid-evening in far western portions of the CWA. Through the late evening-overnight hours, main concern will be with just how far east that activity gets/how well it holds together. Lift isn't the greatest, but LLJ/WAA should help sustain some at least scattered precip. Models keep modest elevated instability around through the overnight hours, but no surprise deeper layer shear is not great. Can't rule out some strong storms, and with forecast soundings continuing to show plenty of dry air below any storms that do develop...gusty winds would be the main concern. Confidence in just how Saturday pans out is not high, it's not a clear cut situation. Models vary with how much activity lingers through the day, some have none, others keep isolated/scattered stuff around all day. Very possible the area of forecast PoPs is too generous through the daytime hours, but it takes a while for the LLJ/WAA to wane/veer through the first half of the day, then you're getting into aftn heating/approaching upper disturbance in the afternoon...so have pretty widespread PoPs all day. Models are in decent agreement with the timing of the main upper level disturbance moving into western portions of the CWA around/just after 00Z, but the exact placement of sfc features is uncertain. Models differ on where the main sfc 'cool' front is (far west? in central areas?) and certainly can't rule out some lingering boundaries left over from any storms tonight/tomorrow AM. Those would likely be more over central/eastern areas, but could provide a focus for other storm development during peak-heating (the better upper forcing would still be off to the west). Storm chances linger through the overnight hours, even at 12Z Sunday the main upper trough has only moved over to eastern portions of the CWA. Even though this only in the next 24-36 hrs, still plenty of details that need ironing out. There's a pretty wide range in modeled instability available tomorrow aftn-night, but agreement is better showing more favorable deeper layer shear than compared to today. Not a notable improvement, but some. The entire area is included in at least the SPC Day 2 Marginal Risk, the far north is included in the Slight Risk area. Hail/wind would be the primary hazards, though some hefty rainfall rates would be possible as well. Next week... Little change in the forecast being dry way more often across the CWA than not. Upper level shortwave ridging builds into the area for Sunday and Monday, behind the departing Saturday system and the next, which will be working its way through the Rockies. Saturday's system doesn't really change the airmass in place across the region, so hot conditions remain forecast, especially Monday. Highs for Sunday remain in the low-mid 90s, with mid-90s to either side of 100 for Monday. How high Heat Index values get will be dependent on dewpoints, forecast dewpoints are fairly similar as the past few days, worse in central/eastern areas. Heat index values peak Monday afternoon in the upper 90s to around 105...so concern for a potential headline remains. Tuesday and on... The next upper level disturbance moves out onto the Plains and brings the next storm chances Tuesday-ish. State it that way due to timing differences in the models...some bring activity already Monday evening, others a solid 24hrs later...so obviously confidence is not high. Made no changes to NBM, which keep PoPs Tuesday aftn- Wed. Forecast dries out again for late-week, with models showing the potential for northwesterly flow to build back in thanks to western CONUS ridge amplification. Forecast highs show plenty of 90s still around for Tuesday, more 80s building for Wed-Fri. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday) Issued at 649 PM CDT Fri Aug 6 2021 Main issue tonight will be LLWS potential. Looks a bit more likely for KGRI than KEAR, and there seems to be two maxima occurring, the stronger one centered near 05-07Z and the second at 11-12Z. This would be considered a bit more marginal in nature and am not really sure if we will achieve technical LLWS for as much as indicated in the forecast. In other words, the forecast errs more on the pessimistic side. Also an area of concern will be the thunderstorm potential mainly for the overnight, and severe parameters would indicate that these would be non-severe. Although storms would be more likely east of the terminals by Saturday afternoon, there is a non-zero chance of a marginally severe storm or two in the vicinity. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...ADP AVIATION...Heinlein
Hazardous weather outlook, Aug 6, 4:27 PM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 427 PM CDT Fri Aug 6 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 427 PM CDT Fri Aug 6 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Anytime after roughly 10 PM, isolated to perhaps scattered thunderstorm activity could start developing into the outlook area from the west, with any given location in the area having at least a slight chance of a storm at some point overnight. Although severe storms are not anticipated, a rogue stronger storm with gusty winds cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On Saturday into Saturday night, thunderstorms remain possible across the entire outlook area, especially during the afternoon and evening. Most of the area is currently under a Marginal Risk for severe storms, with a Slight Risk for some counties north of Interstate 80. Should any severe storms occur, they would be most favored between 4 PM and midnight, with the main hazards being hail up to around ping pong ball size, and wind gusts to around 60 MPH. Beyond Saturday night, there are additional, off-and-on chances for thunderstorms between Tuesday afternoon and Wednesday afternoon. Turning to heat concerns, Monday appears to be the overall-worst day, as the majority of the outlook area is expected to reach afternoon and early evening heat indices of at least 100 to 105 degrees. Although Tuesday does not look quite as hot, heat indices could still top out around 100 degrees mainly in north central Kansas, and within Nebraska counties near Highway 81. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Special weather statement, Aug 6, 11:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
1114 PM CDT Fri Aug 6 2021
NEZ060-070445-
Dawson NE-
1114 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northeastern Dawson
County through 1145 PM CDT...
At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Cozad, or 15 miles northwest of Lexington, moving
east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eddyville and Sumner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9997 4105 9943 4079 9943 4089 9999
TIME...MOT...LOC 0414Z 274DEG 29KT 4098 9989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
WeselyThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:43 AM CDT | Special Weather Statement | GID | Harlan | 32 min |
| Aug 7, 6:04 PM CDT | Special Weather Statement | GID | Polk | 26 min |
| Aug 7, 6:38 PM CDT | Severe Thunderstorm Warning | GID | Polk | 37 min |
| Aug 7, 6:52 PM CDT | Special Weather Statement | GID | Polk | 23 min |
| Aug 7, 6:53 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 52 min |
| Aug 7, 6:36 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 24 min |
| Aug 7, 6:44 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 31 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.